advertisement
Question
Posted by: Annelize | 2007/07/24

Not losing weight

Hi Doc

I am currently on a contraceptive called Depo Provera. I am told that this is the main reason why i am not losing weight. I do a cardio workout every morning for 40 minutes, i eat my 5 meals a day and i am using USN's weight loss products. In 4 months i've lost just a little over 1kg. Is there a better alternative? Before i started with the contraceptive i didnt struggle to maintain a healthy weight.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Annelize
It is an unfortunate fact that hormonal contraceptives can either cause weight loss or weight gain depending on the reaction of the individual patient. You need to discuss this problem with the prescribing dr to see if he/she can change the contraceptive or suggest other methods of contraception that do not involve taking female hormones. Also check your food intake and supplements to see if you are not ingesting more than 6300 kJ per day as this may hamper weight loss. You don't mention your present weight in kg or height in metres so I can't work out your BMI to evaluated how overweight you are. If your weight is already in the normal range then you may struggle to lose. Keep up the 40 min of cardio every day as this prevents additional weight gain and stimulates your metabolism.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement